MAUDE Adverse Event Report: RICHARD WOLF GMBH; FLEX. GRASP. FORCEPS 6.6FR WL 550MM

RICHARD WOLF GMBH; FLEX. GRASP. FORCEPS 6.6FR WL 550MM
Model Number 8736685
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Flex.Grasp.Forceps 6.6fr wl 550mm, part id: 8736.685, was produced on march 22, 2021 with the lot number 4500330894.The batch size was 13 units.There have been 2 complaints related to this batch number with a similar issue since then and including this case.The user facility stated that the instrument with this lot number has been utilized approximately 20 splint removals in the past 2 years and 3 months.
 
Event or Problem Description
The user facility has informed richard wolf gmbh (rwgmbh) of an issue regarding an flex.Grasp.Forceps 6.6fr wl 550mm, part id: 8736.685, lot # 4500330894.According to the received information, a procedure to remove the ureteral stent was planned using the surgical instrument."after insertion into the working channel, the forceps were opened to grip the splint.When gripping/closing, the jaws blocked.Forceps did not close.After actuating the gripping device several times, the forceps finally closed.We removed the forceps and aborted the procedure to prevent it from blocking again.The instrument was checked for integrity before sterilization.Also immediately before use on the patient.It then failed during the procedure." there is no report of injury to the patient or other personnel.However, the reported issue caused a 10 minute delay and the scheduled procedure was not completed.

Common Device Name
FLEX. GRASP. FORCEPS 6.6FR WL 550MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
valentin felsing
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key18364762
Report Number9611102-2023-00074
Device Sequence Number7912679
Product Code FCL
UDI-Device Identifier04055207020289
UDI-Public04055207020289
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8736685
Device Catalogue Number8736.685
Device Lot Number4500330894
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2023
Initial Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown